Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 27, 2001, 2:45 PM CST for Parker County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 2:45 PM CST (20:45 UTC)
- Expired
- Feb 27, 2001, 5:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Parker County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 33 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 272052 FFWFTW TXC367-439-272345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 545 PM CST * AT 245 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING OVER PARKER AND TARRANT COUNTIES. THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS AND RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS. FLOODING OF ROADWAYS AND LOW-LYING AREAS IS ALSO POSSIBLE... ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3299 9773 3256 9771 3258 9704 3300 9722
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 11:29 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 27, 11:29 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1129 AM CST TUE FEB 27 2001 UPDATING ZONES TO ADD FLASH FLOOD WATCH THIS AFTERNOON FOR AREAS ALONG AND NORTH OF A BRECKENRIDGE...DALLAS...SULPHUR SPRINGS LINE. ELEVATED CONVECTION IS BACK BUILDING AND SHOULD CONTINUE SINKING SOUTHWARD THROUGHOUT THE AFTERNOON. WATCH MAY BE EXPANDED TO INCLUDE NEARLY ALL CWA FOR THE OVERNIGHT PERIOD. ALSO...CANCELING REMAINING MORNING NPW - DENSE FOG ADVISORY. 75 .FWD...FLASH FLOOD WATCH ALONG AND NORTH OF A BRECKENRIDGE... DALLAS...SULPHUR SPRINGS LINE THIS AFTERNOON.
In the hours before
Special weather statement, Feb 27, 11:57 AM CST, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CST TUE FEB 27 2001 ...THUNDERSTORM POTENTIAL... A COLD FRONT WILL MOVE TO NEAR A SHERMAN...DALLAS FORT WORTH TO STEPHENVILLE LINE BY MID AFTERNOON...AS A WARM FRONT INCHES NORTHWARD INTO THE SOUTHERN AREAS. A WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD BETWEEN THE TWO FRONTS...AND WILL AID IN THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL...BUT MOST OF IT WILL REMAIN BELOW THREE QUARTERS OF AN INCH. AREAS SOUTH OF A COMANCHE...TO ATHENS LINE MAY HAVE SOME STRONG THUNDERSTORMS THAT OCCASIONALLY PRODUCE DOWNBURST WINDS UP TO 50 MPH. ...FLOOD POTENTIAL... A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN AREAS OF NORTH TEXAS. THE WATCH AREA IS ALONG AND NORTH OF A BRECKENRIDGE... DALLAS...TO SULPHUR SPRINGS LINE. THE GROUND IS NEARLY SATURATED ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORM COULD PRODUCE ANOTHER ONE INCH OR MORE OF RAINFALL WHICH WOULD CAUSE RUNOFF PROBLEMS...AND FLASH FLOODING. ...WINTER WEATHER PRECIPITATION... THE INVADING ARCTIC AIRMASS WILL LIKELY BE DEEP ENOUGH FOR AREAS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON WEDNESDAY...WEST OF A MONTAGUE...JACKSBORO...TO BRECKENRIDGE LINE. ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH ONLY LIGHT ACCUMULATIONS. ELSEWHERE...FALLING TEMPERATURES AND GUSTY SURFACE WINDS TONIGHT WILL RESULT IN RAPIDLY LOWERING WIND CHILL VALUES...AND CHOPPY WATER CONDITIONS ON AREA LAKES. EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN FORT WORTH. 75
Special weather statement, Feb 27, 11:57 AM CST, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED WORDING NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CST TUE FEB 27 2001 ...THUNDERSTORM POTENTIAL... A COLD FRONT WILL MOVE TO NEAR A SHERMAN...DALLAS FORT WORTH TO STEPHENVILLE LINE BY MID AFTERNOON...AS A WARM FRONT INCHES NORTHWARD INTO THE SOUTHERN AREAS. A WARM...MOIST AND UNSTABLE AIR IS IN PLACE BETWEEN THE TWO FRONTS...AND WILL AID IN THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL...BUT MOST OF IT WILL REMAIN BELOW THREE QUARTERS OF AN INCH. AREAS SOUTH OF A COMANCHE...TO ATHENS LINE MAY HAVE SOME STRONG THUNDERSTORMS THAT OCCASIONALLY PRODUCE DOWNBURST WINDS UP TO 50 MPH. ...FLOOD POTENTIAL... A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN AREAS OF NORTH TEXAS. THE WATCH AREA IS ALONG AND NORTH OF A BRECKENRIDGE... DALLAS...TO SULPHUR SPRINGS LINE. THE GROUND IS NEARLY SATURATED ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORMS COULD PRODUCE ANOTHER ONE INCH OR MORE OF RAINFALL WHICH WOULD CAUSE RUNOFF PROBLEMS...AND FLASH FLOODING. ...WINTER WEATHER PRECIPITATION... THE INVADING ARCTIC AIRMASS WILL LIKELY BE DEEP ENOUGH FOR AREAS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON WEDNESDAY...WEST OF A MONTAGUE...JACKSBORO...TO BRECKENRIDGE LINE. ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH ONLY LIGHT ACCUMULATIONS. ELSEWHERE...FALLING TEMPERATURES AND GUSTY SURFACE WINDS TONIGHT WILL RESULT IN RAPIDLY LOWERING WIND CHILL VALUES...AND CHOPPY WATER CONDITIONS ON AREA LAKES. EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN FORT WORTH. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:21 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| Feb 27, 3:24 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 36 min |
| Feb 27, 3:50 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Feb 27, 5:17 PM CST | Flash Flood Warning | FWD | Fannin | 118 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.